Abridged Resume

 

Name: William A. (Art) Kirk
Business Address:

Department of Mathematics
The University of
Iowa
Iowa City, Iowa 52242-1419
Phone: 319-335-0788; fax: 319-335-0627
E-mail: kirk@math.uiowa.edu

 

HIGHER EDUCATION

 

University of Missouri (1958 - 1962); Ph.D. (Mathematics) August, 1962
DePauw University (1956 - 1958); A. B. (Mathematics) June, 1958
Indiana State University (1954 - 1956)

 

ACADEMIC POSITIONS

 

Professor of Mathematics, University of Iowa, 1971 - present (Department Chair, 1985-91)
Associate Professor of Mathematics, University of Iowa, 1967-71
Assistant Professor of Mathematics,
University of California, Riverside, 1962-67.

 

RECENT TEACHING

 

Course Supervisor 22M:001, 002, 004, 005, 009; Fall 2001; Spring 2002; Fall 2002

22M:025 (Calculus I); Fall, 1997, 1998, 2001, 2002; Spring 2002; )

22M:015 (Mathematics for the Biological Sciences); Fall, 1999, 2000; Spring, 2000, 2001

22M:026 (Calculus II); Spring, 1999, 2005

22M:013 (Mathematics for Business); Spring, Fall, 2006

 

EDITORIAL BOARDS

 

Journal of Nonlinear Analysis (Elsevier, Ltd.)

Journal of Mathematical Analysis and Applications (Elsevier, Ltd.)

Journal of Abstract and Applied Analysis (Hindawi Publishing Corp.)

Journal of Nonlinear and Convex Anslysis (Yokohama Publishers)

Nonlinear Analysis Forum (Sejong Publisher, Pusan, Korea)

 

DEPARTMENTAL COMMITTEES: Graduate Committee 2000-01; Hiring Committee, 2000-2001; Evaluation of Teaching Committee, 1998 - 2000; Executive Committee 1997 - 2000; Committee to draft peer review guidelines 2000-01; Library Committee, 1996 -

 

RECENT INVITED LECTURES

 

Invited speaker, Conference on Fixed Point Theory and Related Topics, Guanajuato, Mexico, July 17 23, 2005.

Invited speaker, Fourth World Congress of Nonlinear Analysts, Orlando, Florida, June 30 July 7, 2004.

Invited speaker, Conference on Fixed Point Theory and Related Topics, Valencia, Spain, July 12-19, 2003.

Lecturer, Seminar in Functional Analysis, University of Seville, Spain, Oct. 6 - 19, 2002.

Plenary speaker: Second International Conference on Nonlinear and Convex Analysis, Hirosaki, Japan,

July - 30 August 2, 2001.

Invited speaker: International Fixed Point Theory Conference, Haifa, Israel, June 13 - 19, 2001.

Invited speaker: International Conference on Mathematical Analysis and its Applications, Kaohsiung,

Taiwan, January 17 - 21, 2000.

Plenary speaker: Third World Congress of Nonlinear Analysts, Catania, Italy, July 19 - 26, 2000.

 

 

 

PUBLICATIONS

 

Books

 

K. Goebel and W. A. Kirk, Topics in Metric Fixed Point Theory, Cambridge Univ. Press, 1991; Polish Language Edition, Wydawnictwo UMCS, Lublin, 1999.

 

M. A. Khamsi and W. A. Kirk, An Introduction to Metric Spaces and Fixed Point Theory, Wiley Interscience, Inc., New York, 2001.

 

W. A. Kirk and Brailey Sims (Editors), Handbook on Metric Fixed Point Theory, Kluwer Academic Publishers, Dordrecht, 2001.

 

 

Recent Research Articles

 

 

1. W. A. Kirk and B. Panyanak, Best approximation in R-trees. Num. Funct. Anal. Optimiz 28(2007), 681-190.

2. S. Dhompongsa, W. A. Kirk, and B. Panyanak, Nonexpansive set-valued mappings in metric and Banach spaces, J. Nonlinear and Convex Anal. 8(2007), 35-45.

3. A. Kaewcharoen and W. A. Kirk, Proximinality in geodesic spaces, Abstract and Applied Analysis, vol. 2006, Article ID 43591, 10 pages, 2006.

4. W. A. Kirk, Nonexpansive retracts and minimal invariant sets; in Fixed Point Theory and its Applications, Yokohama Publishers, 2006, pp. 161-169.

5. A. Kaewcharoen and W. A. Kirk, Nonexpansive mappings defined on unbounded domains, Fixed Point Theory and Appl. vol. 2006(2006), Article ID82080, Pages 1 3 doi:10.1155/FPTA/2006/82080.

6. Sompong Dhompongsa, W. A. Kirk, and Brailey Sims, Fixed points of uniformly lipschitzian mappings, Nonlinear Anal. 65(2006), 762-772.

7. R. Espinola and W. A. Kirk, Fixed point theorems in R-trees with applications to graph theory, Topology and its Applications 153 (2006), 1046-1055.

 

8. W. A. Kirk and Brailey Sims, An ultrafilter approach to locally almost nonexpansive maps, Nonlinear Anal. Nonlinear Anal. 63(2005), pp. e1241-e1251.

 

9. W. A. Kirk, Fixed point theorems in CAT(0) spaces and R-trees, Fixed Point Theory and Appl. 2004:4(2004), 309-316.

 

10. W. A. Kirk, Geodesic geometry and fixed point theory II, in Fixed Point Theory and its Applications (J. Garcia-Falset, E. Llorens-Fuster, and B. Sims, eds.), Yokahama Publ. 2004, pp. 113-142.

 

11. W. A. Kirk, Geodesic geometry and fixed point theory, in Seminar of Mathematical Analysis (Proceedings, Universities of Malaga and Seville, Sept. 2002-Feb. 2003) (D. Girela lvarez, G. Lpez Acedo, R. Villa Caro, eds.), Universidad de Sevilla, Sevilla, 2003, pp. 195-225.

 

12. W. A. Kirk, Transfinite methods in metric fixed point theory. Abstract and Applied. Anaysis 2003(5), (2003), 311-324.

 

13. R. Espinola and W. A. Kirk, Set valued contractions and fixed points, Nonlinear Anal. 54(2003), 485-494.

14. W. A. Kirk, Fixed points of asymptotic contractions, J. Math. Anal. Appl. 277(2003), 645-650.

15. R. Espinola and W. A. Kirk , Fixed points and approximate fixed points in product spaces, Taiwanese J. Math. 5(2001), 405-416.

16. W. A. Kirk and Linda Marie Saliga, The Brzis-Browder order principle and extensions of Caristis theorem, Nonlinear Anal. 47(2001),62765-2778.

17. W. A. Kirk and Brailey Sims, Uniform normal structure and related notions, J. Nonlinear and Convex Anal. 2(2001), 129-137.

18. R. Espinola, W. A. Kirk, and G. Lpez, Nonexpansive retractions in hyperconvex spaces, J. Math. Anal. Appl. 251(2000), 557-570. 

19. M. A. Khamsi, W. A. Kirk, and C. Martinez Yaez, Fixed point and selection theorems in hyperconvex spaces, Proc. Amer. Math. Soc.128   (2000), 3275-3283.

20. W. A. Kirk, Nonexpansive mappings and asymptotic regularity, Nonlinear Anal. 40(2000), 323-332.

21. W. A. Kirk and Linda Marie Saliga, Some results on existence and approximation in metric fixed point theory, J. Comp. Applied Math. 113(2000), 141-152.

22. W. A. Kirk, Brailey Sims, and X. Z. Yuan, The Knaster-Kuratowski and Mazurkiewicz theory in hyperconvex metric spaces and some of its applications, Nonlinear Anal. 39(2000), 611-627.